Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking medroxyprogesterone. Periods regular. Had spotting. Later, had sex. Now having bleeding. Reason?

I have been taking medroxyprogesterone for five months and my period has been regular each month. I always wait 24 hours to have sex though. The past two months, I would stop my period, and wait the 24 hours. However, I would spot for two days following sex (just that one time, not the rest of the month). This month I only spotted, waited 24 hours and then had sex. I started bleeding shortly after. What could be wrong?
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,
Bleeding after sex needs to be investigated.
Bleeding can occur due to cervical erosion, cervicitis or cervical cancer.
You need to consult your gynecologist for clinical examination.
The cervix needs to be examined and some investigations need to be done.
Pap test is the first investigation which should be done.
In Pap test the cervical lining is scraped off using a spatula.
The scrapings are stained and viewed under the microscope.
The cells of the cervix are examined to look for any malignant change.
Management can be planned thereafter.

Thanks and take care
Dr Shailja P Wahal
Answered: Sat, 23 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor